# SDR 2016FA0000231

- Difficulty date: April 15, 2016
- Submitted: May 11, 2016
- Operation: General aviation
- Aircraft: N619MW
- Make and model: Cessna 182R
- Aircraft serial: R18200993
- Aircraft time: 2,933 hours, 2,933 cycles
- System (JASC): 2140 · Heating System
- Part: Heat Exchanger
- Part number: 22540151
- Part serial: 0
- Condition: Failed
- Location: Engine
- Part time: 2,933 hours, 2,933 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: B, H, A

## Discrepancy

HEAT EXCHANGER FAILED IN FLIGHT, CAUSED MELTING OF PLASTIC, RUBBER COMPONENTS IN ENGINE COMPARTMENT.  RESULTING IN SMOKE IN THE COCKPIT AND A INFLIGHT EMERGENCY DECLARED.  LANDED WITHOUT INCIDENT.
